Jump to content

Search the Community

Showing results for tags 'success story'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Controversies, actions, events
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 3 results

  1. Hello I live in Saudi Arabia. Male, mid 50s, married. I had taken SSRI (Cipralex 25mg) for 6 years. I tapered it for 5 months, then stopped it completely on March 29, 2016. Just to give you some background, I was living happily, never thought of taking AD drugs ever. However, one day, I was subjected to severe conditions that was beyond my control. This situation has caused me insomnia, because of the tremendous stress, and therefore, I started taking SSRI. The doctor, who prescribed it, was not so professional, because he wanted to give me any drug that would work for me, performing trial and error on me. I know that AD drug is not a treatment, but rather a chemical stuff that would screw up brain chemicals to calm me down so that I can go to sleep, and also to improve my mood. I was very much concerned with the withdrawal symptoms, but the doctor reassured me that it would last only 2 to 3 weeks. I believed him, but I wish I did not. He did not provide me a true honest advice. While taking the AD drugs, I developed some side effects: such as fever and PVC. Six years down the road, I noticed that I always want to go to sleep, even if I had just woken up in the morning and had my coffee. This has annoyed me and scared me, as I was afraid that this drug would cripple my life. At this point, I decided to quit and live my life free of AD drugs. The journey of WD suffering started on October 31, 2015. I tapered it for 5 months, and stopped it completely on March 29, 2016. Here is a time line along with my WD suffering: 1-6 months: things were bad, but tolerable. I experienced difficulties falling asleep, with anxiety. 6 mo-1.5 years: Severe symptoms began. It was so severe that I was thinking of going back to AD. I took it for one day, but then regretted that I did, and felt so bad for going back to the drugs. I decided to fight and continue my journey no matter what. I am glad I did. I do not know how I was able to cope with WD symptoms, but it has to do with my faith. Prayers, reading Quran, and reading positive comments that I used to write to myself. 1.5 – 3.25 years: Incremental improvements. Now, I can enjoy coffee and tea, and do my hobbies. I am not 100% recovered. I still have nasal congestion and tinnitus both of which have improved slightly.
  2. I'm on risperidone and have been since late October of 2015. I had many tests done and nothing showed up for any mental illness but that I have extremely high anxiety. The doctors said because they could not find anything wrong with me that I have to stay on this medication for at least 6 months so as of this, these past few weeks I have been cutting back on the meds. I am now taking half of a 0.5 mg pill once a day at bed time. I had total anhedonia for a month, my face was feeling very mask like and all I could do was lay around doing nothing, I had lost my personality and was not able to be present at all or focus or enjoy anything for even a minute except when i would get to sleep and it was hellish to live like that. But I began speaking with a former pharmacologist now herbalist who told me how to cut down on the meds slowly enough to stop symptoms. He also told me to start taking L- tryptophan one pill twice a day and Ashwaganda one pill once a day. After about a week and a half of taking these suppliments consecutively, I began to feel a lot more normal again. I now have emotions, they are not as vibrant as they were before the meds but they are back and I can feel them. I feel a world of difference on these supplements. Since then I have been to a naturopath and she checked my serotonin levels and said I am deficient so I should start taking L-tryptophan 4 times a day. I have just began this today so I will keep posting on the out come of that and if I feel any more changes. I have currently started lactating which means I am infertile for now and my sex drive is totally zero. This is what is very much scaring me at this point. I know my d2 dopamine receptors are being blocked by the meds because they are a dopamine antagonist. And I know dopamine is the primary desire chemical. I also know that in order to feel love and bond we must have both dopamine and oxytocin firing together so that the signal is received for both of these chemicals at the same time but since my receptors are blocking dopamine the dopamine signal can't happen and there for I feel no deep love connection or sexual desire... I know this might sound silly and trivial but I am a virgin never had my first kiss yet never had a boyfriend and I really want to experience first love and the excitement that comes from kissing and making love. I do want to have kids of my own some day too. All I can find online are stories of people who still take this drug or have taken it and are now off it but have no sex drive at all saying they are ruined for life. this really scares me and as of now I feel no sexual or any other exitment what so ever. At least I can laugh again and my personality is coming back, I keep telling myself but still I need to know. Will sex drive and sexual pleasure come back and if so how long will it take for it to return to its normal levels? As of now I have no desire at all and I feel nothing like attraction for anyone. please let me know what to expect ... I need some hope!
  3. There are so many inspiring stories from long-term (veterans) anti-depressant users out there. Those who successfully quit after decades of meds and suffered emotional withdrawals for years are truly amazing and strong people. But is there stories of successful withdrawal from short term users like me.? I have been on Lexapro since the birth of my daughter for 18 months. At that point i felt content and "normal" so i decided to gradually stop. In hind sight, I might have tapered too quickly but i didn't experience any physical withdrawal symptoms so i decided i was "free". But after about a month from my last dose I had a huge emotional crush- crying spells, anxiety, insomnia and depression. The really bad period lasted for a month, but now two months after my last dose i am wondering if I too have to live like this for years? I know its selfish of me to complain after seeing people that were on every medication possible and suffered for years from withdrawals. But i feel like this thread might help those of us in the beginning of the anti-depressant journey and stop the inexperienced from going back on them. Thank you for any replies
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy